after going off hrt cold turkey how long to symptoms last?
I went off hrt cold turkey about two months ago. Lots of bad things happened after...hot flashes, joint pain, high bp, high pulse rate, bad, bad nights. How long can I expect these little new experiences to last? Does hrt help contain osteoarthritis symptoms. Thanks in advance if anyone can answer.
Menopause can last several years! I guess it all depends on the luck of the draw. Some people get it over and done with in days, some unfortunate others have it for years! I have certainly found that the hip pain I was getting before HRT has been largely moderated by it. HRT is still a preventative for osteoporosis apparently.
I am still HRT-ing because the quality of my life was so severely impaired without it! I guess I shall know whether to continue when this implant runs out because the symptoms begin to reappear. If family history is anything to go by, I shall be having symptoms for many (many!!!) years!
You may have the menopause symptoms for years. Yes the HRT can be part of the hip pain prevention since it does help prevent osteoporosis. One thing you can take as a natural supplement for the joint pain is glucosamine. As for the rest of your menopause symptoms there is no telling how long they will last. Just curious as to why you quit the HRT if it was working well for you?
I am 47 and was on birth control pills for 2 years because of cysts. The cyst resolved now and doctor told me to discontinue pill. That was 5 weeks ago and have had a horrendous headache since. I used to get the estrogen withdrawal every month but when I started the active pills again it always went away. Also as soon as my headache came my blood pressure has been very high. I am on bp meds, but they are not keeping it down. I thought it would go down after coming off the pill. I have not had a hot flash but do get a warm feeling come over me once in a while. Is that considered a hot flash too. I am starting to feel that my hands ache in the morning and my knees hurt walking up the stairs now. They used to but haven't in a while. Any tell me what is going on with me and how long I am going to feel like crap. I have very young kids and am very grouchy and snippy lately. This getting old is the pits!!!!
The hands aching in the morning and knees bothering could be a sign of arthritis. Discuss this with your doc the next time you need to see him/her. In the meantime start taking some glucosamine to help rebuild your joint cartillage to help with the aches and pains. As for the hot flashes..........you definately know when you have those as sweat will be dripping down the back of your neck and off your face etc. The headache is definately something that needs to be discussed with the doc to find the cause of it and to find treatment for it. Has the doc considered the possibility that some of your BP problems might be related to the fact that your are having so much pain from your headache? As for the grouchiness etc discuss this with your doc too as there are medications that can be used either routinely or as needed for this.
Your symptoms are very similar to what I have been experiencing..blood pressure up, lots of pain and tingling in hands, at night particularly, body heating up but without sweating, muscle and joint aches in places that didn't ache before, especially my hands. I know I have osteoarthritis, especially my knees. I went off Prempro after 10 years on because of the recent research, especially when the makers of Prempro were stated as saying it was only for short term therapy! Nobody told me that. I went off cold turkey which wasn't wise. I have felt a bit better this week, symptoms reduced but not gone. I hope all will work out in a few more weeks. It's been about two months now.
Hi, I too have been taking Prempro for over 8 years. I started Menopause around age 37 and I am 48 now and have not had spotting for over 3 years. I had a bad pap years ago that caused me to undergo a cone biopsy and last year had a bad mammogram which thankfully turned out to only be a fybroadinoma (sp?). At my last physical for work, my GP recommended asking my OBGYN to take me off the prempro and I went off COLD TURKEY. Not a good idea. I am sore in my joints, I have had major tingling in my right arm and fingers, my right breast is very sore and has a blister on the nipple, and my Bp will not come back under control with my normal BP meds. They tried to give me Effexor to compinsate being off the hormone but WHY an anti-depressant?? I refused them as I already take Paxil.
I'm considering going back on the Prempro? I was alot happier. Any other suggestions??
My doctor also recommended an anti-depressant. She said it helps with side effects associated with ging through memopause. We discussed several options because I couldn'ta deal with the way I was feeling after stopping premarin/progesterone. I am now on cenestin and prometrium. Prometrium is a natural progesterone so you don't get any of the side effects assiciated with pempro or any other hrt combinations that have a synthetic progesterone that my doctor says plays havoc on some patients in different ways. The synthetic progesterone was causing hair thinning and mood swings, depression for me. I feel great on this and it has only been 8 days. Talk to your doctor about this. I have already researched this hrt combo and have read many good things.
Thanks LMD, I just read up on this mix you mentioned and wrote it down to call my OB/GYN on monday. Alot of good press on it too. I do not have the hotflashes but I sure have modd swings, hairloss, and depression which my doctor already had me on paxil for. So when they gave me another anit-depressant, I guessed it and sure enough, it should not have been given to me.
This board has been a Godsend! Thanks all!
Look up "Women's HOPE" project on your search engine. It found that low dose hrt was as effective as normal dosage for symptoms. I called my dr and am now on .3 Premarin and 1.25 progestine. Am going to see if any of my symptoms, particularly hand pain and joint pains are reduced. You are supposed to be able to safely stay at that level of dosage for life. I'll let you know. Just started a few days ago.
Well, I do know that the progesterone is the culprit as far as depression, mood swings and hairloss goes. Premarin isn't bad, but as my doctor clearly told me you can't take that alone if you still have a uterus. Prometrium is a natural progesterone which mimics exactly, progesterone that woman produce, before the onset of menopause. My doctor was quite confident in prescribing cenestin/prometrium. I have been on it for two weeks and I am starting to feel sooo much better. When I was on premarin and progesterone, it stopped the hot flashes, but I had mood swings and hair loss. My gyn said prometrium is very user friendly to women and she has even prescibed it to her patients to help regrow hair lost from progesterone. By the way I was on the premarin/progesterone combo for a year before I noticed any side effects and another year before I found it that the progesterone was causing the depression and hairloss. If you read up on the cenestin/prometrium, you will find that it is hailed as being better for you than other hrt combos. Progesterone and premarin both claim hairloss and a host of other bad side effects right on their own websites.
I went off cold turkey, too, per doctors orders. At the end of the first week, I dropped 12 pounds, and no, it wasn't water. Those pounds have not gone back on either in two years. The weird syptoms disappeared within six months, but they were less troublesome than the weird things while I was on HRT.
I forgot to say the glucosamine was heaven sent! I started taking that while I was on HRT, and it worked so well, I'd be afraid to go off of it! I could not get out of bed in the morning before I started that stuff
re use of premarin,
doctors prescribe this without realizing that it's from the urine of pregant horses whose babies are killed the minute they are born. these horses are tied up so they cannot move around, the urine bag is strapped to them.
is this the source of your meds your really want to be using for treatment??
there are plenty of man-made meds to use that are safer.